Alert archive / Louisiana / Wind Advisories in 2015
Wind Advisory 4, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 16, 2015, 3:46 AM CST for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It took effect at Feb 16, 2015, 12:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2015, 3:46 AM CST (09:46 UTC)
- In effect from
- Feb 16, 2015, 12:00 PM CST
- Expired
- Feb 17, 2015, 6:00 AM CST
- In force
- 18 hr
- Issued by
- NWS New Orleans, LA
Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WWUS74 KLIX 160946 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 346 AM CST MON FEB 16 2015 ...GUSTY WINDS TO DEVELOP LATER TODAY... .LOW PRESSURE DEVELOPING OVER NORTHWESTERN TEXAS WILL MOVE ACROSS THE ARKLATEX AND THROUGH THE LOWER MISSISSIPPI VALLEY TODAY. THIS IS TIGHTENING THE PRESSURE GRADIENT OVER THE REGION WITH STRONG SOUTHWEST WINDS DEVELOPING JUST ABOVE THE SURFACE. THESE WINDS WILL BE BROUGHT DOWN AS GUSTS AND COULD REACH 30 TO 35 MPH AT TIMES BEGINNING AROUND MIDDAY AND PERSISTING INTO THE EARLY EVENING HOURS. A STRONG COLD FRONT WILL MOVE THROUGH LATE THIS EVENING AND OVERNIGHT AND WINDS WILL QUICKLY VEER AROUND TO NORTHWEST AND AN EXTENSION TO THE WIND ADVISORY WILL LIKELY BE NEEDED ESPECIALLY FOR AREAS RIGHT ALONG THE SOUTHSHORE. LAZ058>070-161800- /O.NEW.KLIX.WI.Y.0004.150216T1800Z-150217T0300Z/ ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX... RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA... BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 346 AM CST MON FEB 16 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. * TIMING...GUSTY WINDS TO DEVELOP TODAY FROM AROUND NOON THROUGH AT LEAST THE EARLY EVENING HOURS. * WINDS...SOUTHWEST WINDS SUSTAINED 15 TO POSSIBLY 20 MPH BUT GUSTS COULD TOP OUT AROUND 35 MPH. * IMPACTS...THE BIGGEST IMPACTS WILL BE TO HIGH PROFILE VEHICLES ON ELEVATED HIGHWAYS ALONG THE SOUTHSHORE. IN ADDITION NUMEROUS PARADES TODAY COULD HAVE IMPACTS DUE TO THE GUSTY NATURE OF THE WINDS...ESPECIALLY THE DOUBLE DECKER FLOATS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAB
3 follow-up statements
735 WWUS74 KLIX 161704 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CST MON FEB 16 2015 ...GUSTY WINDS TO DEVELOP LATER TODAY... .LOW PRESSURE OVER NORTHEAST LOUISIANA WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY. THIS IS TIGHTENING THE PRESSURE GRADIENT OVER THE REGION WITH STRONG SOUTHWEST WINDS DEVELOPING JUST ABOVE THE SURFACE. THESE WINDS WILL BE BROUGHT DOWN AS GUSTS AND COULD REACH 30 TO 35 MPH AT TIMES BEGINNING AROUND MIDDAY AND PERSISTING INTO THE EARLY EVENING HOURS. A STRONG COLD FRONT WILL MOVE THROUGH LATE THIS EVENING AND OVERNIGHT AND WINDS WILL QUICKLY VEER AROUND TO NORTHWEST AND AN EXTENSION TO THE WIND ADVISORY WILL LIKELY BE NEEDED ESPECIALLY FOR AREAS RIGHT ALONG THE SOUTHSHORE. LAZ058>070-170115- /O.CON.KLIX.WI.Y.0004.150216T1800Z-150217T0300Z/ ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX... RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA... BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 1104 AM CST MON FEB 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...GUSTY WINDS TO DEVELOP TODAY FROM AROUND NOON THROUGH AT LEAST THE EARLY EVENING HOURS. * WINDS...SOUTHWEST WINDS SUSTAINED NEAR 20 MPH BUT GUSTS COULD TOP OUT AROUND 35 MPH. * IMPACTS...THE BIGGEST IMPACTS WILL BE TO HIGH PROFILE VEHICLES ON ELEVATED HIGHWAYS ALONG THE SOUTHSHORE. IN ADDITION NUMEROUS PARADES TODAY COULD HAVE IMPACTS DUE TO THE GUSTY NATURE OF THE WINDS...ESPECIALLY THE DOUBLE DECKER FLOATS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
801 WWUS74 KLIX 162208 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 408 PM CST MON FEB 16 2015 ...GUSTY WINDS ACROSS THE AREA TONIGHT... .LOW PRESSURE OVER ALABAMA WILL PULL A COLD FRONT THROUGH THE AREA TONIGHT. THIS HAS TIGHTENED THE PRESSURE GRADIENT OVER THE REGION WITH STRONG SOUTHWEST WINDS GUSTING TO 30 TO 35 MPH AT TIMES. A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING AND OVERNIGHT AND WINDS WILL QUICKLY VEER AROUND TO NORTHWEST WITH GUSTS AGAIN TO 30 TO 35 MPH...ESPECIALLY DOWNWIND OF LAKE PONTCHARTRAIN. LAZ058>070-170615- /O.EXT.KLIX.WI.Y.0004.000000T0000Z-150217T1200Z/ ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX... RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA... BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 408 PM CST MON FEB 16 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING...GUSTY WINDS TO DEVELOP TODAY FROM AROUND NOON THROUGH AT LEAST THE EARLY EVENING HOURS. * WINDS...SOUTHWEST WINDS SUSTAINED NEAR 20 MPH BUT GUSTS COULD TOP OUT AROUND 35 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING. * IMPACTS...THE BIGGEST IMPACTS WILL BE TO HIGH PROFILE VEHICLES ON ELEVATED HIGHWAYS ALONG THE SOUTHSHORE. IN ADDITION...PARADES COULD BE IMPACTED DUE TO THE GUSTY NATURE OF THE WINDS...ESPECIALLY HIGHER PROFILE FLOATS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
378 WWUS74 KLIX 170332 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 932 PM CST MON FEB 16 2015 ...GUSTY WINDS ACROSS THE AREA TONIGHT... .LOW PRESSURE OVER ALABAMA HAS PULLED A COLD FRONT THROUGH THE AREA THIS EVENING. THIS HAS TIGHTENED THE PRESSURE GRADIENT OVER THE REGION WITH STRONG NORTHWEST WINDS GUSTING TO 30 TO 35 MPH AT TIMES. THE STRONG WINDS WILL BE DOWNWIND OF LAKE PONTCHARTRAIN. LAZ058>070-171145- /O.CON.KLIX.WI.Y.0004.000000T0000Z-150217T1200Z/ ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX... RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER... NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA... BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 932 PM CST MON FEB 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WINDS...NORTHWEST WINDS SUSTAINED AT 20 TO 25 MPH WITH GUSTS THAT COULD TOP OUT AROUND 35 MPH. * IMPACTS...THE BIGGEST IMPACTS WILL BE TO HIGH PROFILE VEHICLES ON ELEVATED HIGHWAYS ALONG THE SOUTHSHORE. IN ADDITION... PARADES COULD BE IMPACTED DUE TO THE GUSTY NATURE OF THE WINDS... ESPECIALLY HIGHER PROFILE FLOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:37 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 16, 3:37 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CST MON FEB 16 2015
.SHORT TERM...
COMPLEX WEATHER SYSTEM WILL IMPACT THE AREA OVER THE NEXT 24 TO 36
HOURS. SURFACE LOW HAS DEVELOPED OVER NORTHERN TEXAS...WITH COLD
FRONT EXTENDING WESTWARD INTO WEST TEXAS AND WARM FRONT EXTENDING
SOUTHEASTWARD INTO SOUTHEAST LOUISIANA. THIS SURFACE LOW WILL
DEEPEN AND MOVE RAPIDLY EAST/NORTHEASTWARD THROUGH THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON AND THIS EVENING...DRAGGING THE
COLD FRONT THROUGH THE AREA.
AHEAD OF THE FRONT...EXPECT ISOLATED TO SCATTERED SHOWERS MOVING
THROUGH THE AREA TODAY. WITH ENTIRE FORECAST AREA EXPECTED TO BE
IN THE WARM SECTOR...WILL MAINTAIN SLIGHT CHANCE OF THUNDER THIS
AFTERNOON...THOUGH INSTABILITY REMAINS VERY MARGINAL. ONE THING TO
BE AWARE OF HOWEVER...IS THAT WINDS ARE FORECAST TO BE FAIRLY
STRONG ABOVE THE SURFACE...AND ANY THUNDERSTORMS THAT DO DEVELOP
WILL HAVE SOME POTENTIAL TO MIX THOSE WINDS DOWN...PRODUCING GUSTS
IN THE 30 TO 40 MPH RANGE.
SPEAKING OF WINDS...PRESSURE GRADIENT REALLY TIGHTENS UP AS THE
LOW DEEPENS AND MOVES PAST THE AREA...AND WINDS THIS AFTERNOON
ARE FORECAST TO STRENGTHEN INTO THE 15 TO 20 MPH RANGE ACROSS MOST
OF THE AREA. STRONGER GUSTS ARE EXPECTED...ESPECIALLY ACROSS THE
SOUTH SHORE...WHERE A WIND ADVISORY WILL BE ISSUED FOR FREQUENT
HIGHER GUSTS OF 25 TO 30 MPH. THESE WINDS COULD BE HAZARDOUS FOR
ANY HIGH PROFILE VEHICLES AND MARDI GRAS FLOATS LINING UP AND/OR
ROLLING THIS AFTERNOON AND EVENING.
COLD FRONT PASSES THROUGH THE AREA THIS EVENING IN THE 00Z TO 06Z
TIME FRAME DEPENDING ON LOCATION WITH STRONG COLD AIR ADVECTION
SETTING IN BEHIND IT. THIS IS WHERE THE FORECAST GETS A LITTLE
TRICKY. FOR FAR NORTHERN ZONES...FORECAST SOUNDINGS IN ALL OF THE
MAJOR MODELS INDICATE THAT LOW LEVEL TEMPS WILL QUICKLY DROP BELOW
FREEZING BY 06Z AND SURFACE TEMPS DROP TO NEAR OR JUST BELOW
FREEZING IN THIS SAME AREA BY ABOUT 09Z. OFF THE SURFACE...A 7
DEGREE WARM NOSE EXISTS FROM 2500 TO 10KFT. IF...AND IT/S A PRETTY
BIG IF...ANY PRECIP REMAINS IN THAT AREA FROM 09Z TO 12Z...THERE
WOULD BE A WINDOW DURING WHICH TIME A RAIN AND FREEZING RAIN MIX
WOULD FALL. BIGGEST UNCERTAINTY AT THIS POINT IS WHEN THE PRECIP
WILL BE CUT OFF BEHIND THE FRONT. WITH DRY AIR COMING IN QUICKLY
BEHIND THE FRONT AS WELL...WILL CARRY ONLY A SLIGHT CHANCE OF
RAIN/FREEZING RAIN MIX FOR AREAS GENERALLY NORTH OF A LINE FROM
NEW ROADS TO FRANKLINTON DURING THE 09Z TO 12Z TIME FRAME. WITH
ONLY A SLIGHT CHANCE OF LINGERING PRECIP...AM NOT INCLINED TO
INCLUDE ANY ACTUAL QPF...SO AM ALSO NOT FORECASTING ANYTHING IN
THE WAY OF ICE ACCUMULATION. NEEDLESS TO SAY...WILL NEED TO
CONTINUE MONITORING THIS SITUATION CLOSELY AS IT UNFOLDS.
A FEW ISOLATED LIGHT RAIN SHOWERS COULD LINGER OVER EXTREME
SOUTHEAST LA AND THE MS COAST TUESDAY MORNING...BUT ALL PRECIP
SHOULD BE OUT OF THE AREA NO LATER THAN MIDDAY FAT TUESDAY. WITH
CONTINUED COLD AIR ADVECTION AND SOME DECENT CLOUD COVER FORECAST
TO STICK AROUND...TEMPS WILL STAY FAIRLY CHILLY EVEN DURING THE
AFTERNOON HOURS ON TUESDAY. HIGHS GENERALLY FORECAST IN THE 45 TO
50 DEGREE RANGE. WINDS BEHIND THE FRONT WILL ALSO BE A BIT
GUSTY...THOUGH NOT AS STRONG AS THE WINDS EXPECTED AHEAD OF THE
FRONT TODAY. LOOKS LIKE SUSTAINED WINDS IN THE 10 TO 15 MPH RANGE
CAN BE EXPECTED WITH GUSTS TO NEAR 20 MPH. THIS WON/T MEET WIND
ADVISORY CRITERIA...BUT COULD STILL HAVE SOME EFFECT ON HIGH
PROFILE VEHICLES AND MARDI GRAS FLOATS.
PRESSURE GRADIENT RELAXES TUESDAY EVENING AS HIGH PRESSURE BECOMES
MORE CENTERED NEAR THE AREA. LIGHT WINDS...LOW DEWPOINTS AND
CLEARING SKIES SHOULD ALLOW TEMPS TO FALL INTO THE UPPER 20S AND
LOWER 30S FOR NORTHERN AREAS AND MID TO UPPER 30S FOR SOUTHERN
AREAS TUESDAY NIGHT. HIGHS FORECAST TO REBOUND INTO THE LOW TO MID
50S WEDNESDAY...WHICH IS 10 TO 15 DEGREES BELOW NORMAL FOR THIS
TIME OF YEAR. REINFORCING FRONT PASSES THROUGH LATE WEDNESDAY TO
KEEP TEMPS WELL BELOW NORMAL FOR THURSDAY.
.LONG TERM...
HIGH PRESSURE QUICKLY SLIDES EASTWARD LATE THURSDAY/EARLY
FRIDAY...WHICH WILL ALLOW WINDS TO TURN TO THE SOUTHEAST. THIS
SHOULD RESULT IN OVERNIGHT LOWS OCCURRING RELATIVELY EARLY IN THE
NIGHT THURSDAY NIGHT BEFORE WARM ADVECTION BEGINS AND A SLIGHT
RISE IN TEMPERATURES OCCURS. HIGHS FRIDAY ARE FORECAST TO BE A
SOLID 10 TO 15 DEGREES HIGHER THAN THURSDAY...RISING INTO THE LOW
TO MID 60S MOST LOCATIONS.
WARMING TREND CONTINUES INTO THE WEEKEND AS A COLD FRONT
APPROACHES BUT DOESN/T QUITE PASS THROUGH THE REGION. THIS
STALLED BOUNDARY WILL LEAD TO A PERIOD OF UNSETTLED WEATHER WITH
CHANCE POPS EACH DAY THROUGH THE END OF THE FORECAST PERIOD
SUNDAY. TEMPS OVER THE WEEKEND WILL RUN ABOVE NORMAL...WITH LOWS
IN THE 50S AND A FEW LOCATIONS LIKELY TO SEE THE 70 DEGREE MARK
DURING THE AFTERNOON.
&&
.AVIATION...
MVFR AND EVEN TEMPO IFR CONDITIONS WILL PERSIST THROUGH MUCH OF
THE DAY. FIRST FOG WILL BE A PROBLEM AND THEN LOW CIGS WILL BE THE
ISSUE THROUGH MUCH OF THE DAY. RA WILL IMPACT ALL TERMINALS TODAY
AND OVERNIGHT.
&&
.MARINE...
ONSHORE WINDS SLOWLY INCREASING ACROSS THE REGION. SFC LOW
DEVELOPING OVER NWRN TX IS DEEPENING AND WILL MOVE ACROSS THE
ARKLATEX AND THROUGH THE LOWER MS RIVER VALLEY AND INTO THE SERN
CONUS TODAY AND TONIGHT. THE PRESSURE GRADIENT IS ALREADY TIGHTENING
AND BY SUNRISE MOST OF THE OPEN WATERS SHOULD HAVE NUMEROUS WIND
GUSTS ALREADY ABV 20 KTS. A COLD FRONT WILL MOVE INTO AND THROUGH
THE COASTAL WATERS OVERNIGHT AND GENERALLY THIS SHOULD LEAD
TEMPORARY REPRIEVE IN WINDS IT LIKELY WONT THIS TIME WITH SCY ADV
CONDITIONS LIKELY PERSISTING FROM AROUND SUNRISE TODAY THROUGH TUE
NIGHT. WINDS WILL BE STRONGEST TUE AND TUE NIGHT AS STRONG CAA LEADS
TO WINDS GUSTS WELL ABV 30KTS. WINDS WILL SLOWLY RELAX WED BUT THERE
IS STILL THE POSSIBILITY OF SCY CONDITIONS FOR THE OPEN WATERS
THROUGH MUCH OF WED AND WED NIGHT. HIGH PRESSURE SHOULD FINALLY BE
IN PLACE ENOUGH FOR WINDS TO BACK DOWN THU BUT THE SFC HIGH WILL
QUICKLY SHIFT EAST WITH MODERATE TO POSSIBLY STRONG ONSHORE WINDS
REDEVELOPING.
&&
.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...SWERV TO LEE CIRCLE FOR NOLA OHSEP SUPPORT
ACTIVATION...NONE
ACTIVITIES...SMALL CRAFT ADVISORY
WIND ADVISORY
NOLA OHSEP SUPPORT FOR MARDI GRAS
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 31 45 29 / 90 70 10 10
BTR 70 33 47 30 / 80 70 10 10
ASD 70 35 49 30 / 70 80 20 10
MSY 72 39 48 37 / 70 80 20 10
GPT 70 38 50 33 / 70 80 20 10
PQL 69 37 50 30 / 70 80 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM NOON MONDAY TO 9 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
&&
AVIATION/MARINE...CAB
REST OF DISCUSSION...95/DMHazardous weather outlook, Feb 15, 3:45 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CST SUN FEB 15 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-161400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 345 PM CST SUN FEB 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. A COLD FRONTAL PASSAGE WILL RESULT IN WINDY CONDITIONS ON LAND MONDAY NIGHT THROUGH WEDNESDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP MONDAY NIGHT AND PERSIST INTO WEDNESDAY. MUCH COLDER AIR WILL SURGE INTO THE AREA TUESDAY. THIS WILL SET THE STAGE FOR A LIGHT FREEZE FOR AREAS MAINLY ALONG AND NORTH OF THE 10 AND 12 CORRIDOR WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:33 AM CST | Small Craft Advisory | LIX | 3 days | |
| Feb 16, 3:53 PM CST | Special Weather Statement | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 82 min |
| Feb 16, 5:15 PM CST | Special Weather Statement | LIX | Orleans, Saint Charles, Saint James, Saint John the Baptist, Saint Tammany | 90 min |
Nearby
Wind Advisories in Louisiana, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.